Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 18, 2020, 3:39 PM MDT. It took effect at Aug 19, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2020, 3:39 PM MDT (21:39 UTC)
- In effect from
- Aug 19, 2020, 12:00 PM MDT
- Expired
- Aug 19, 2020, 7:47 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
348 WWUS85 KCYS 182139 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 339 PM MDT Tue Aug 18 2020 ...SIGNIFICANT DRY LIGHTNING EVENT LIKELY WEDNESDAY AFTERNOON... WYZ301>303-305>310-191200- /O.NEW.KCYS.FW.W.0026.200819T1800Z-200820T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Sierra Madre Range/Medicine Bow NF-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 339 PM MDT Tue Aug 18 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 301, 302, 303, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 301 through 310. * WIND...West to west northwest 15 to 20 gusting to 30 mph. Much stronger downburst winds with thunderstorms. Downburst winds to 50 mph possible with thunderstorms. * HUMIDITY...12 to 16 percent. * HAINES...5 to 6. * THUNDERSTORMS...Thunderstorms developing around noon time becoming most numerous during the afternoon. Very little rainfall expected with storms. * HIGHEST THREAT...is located in the vicinity of the mountains across southeast Wyoming. The Laramie Range will see the highest coverage of afternoon thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
696 WWUS85 KCYS 182143 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 343 PM MDT Tue Aug 18 2020 ...SIGNIFICANT DRY LIGHTNING EVENT LIKELY WEDNESDAY AFTERNOON... WYZ301>303-305>310-191200- /O.CON.KCYS.FW.W.0026.200819T1800Z-200820T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Sierra Madre Range/Medicine Bow NF-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 343 PM MDT Tue Aug 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 301, 302, 303, 305, 306, 307, 308, 309, AND 310... * AFFECTED AREA...Fire weather zone 301 through 303 and 305 through 310 * WIND...West to west northwest 15 to 20 gusting to 30 mph. Much stronger downburst winds with thunderstorms. Downburst winds to 50 mph possible with thunderstorms. * HUMIDITY...12 to 16 percent. * HAINES...5 to 6. * THUNDERSTORMS...Thunderstorms developing around noon time becoming most numerous during the afternoon. Very little rainfall expected with storms. * HIGHEST THREAT...is located in the vicinity of the mountains across southeast Wyoming. The Laramie Range will see the highest coverage of afternoon thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
151 WWUS85 KCYS 191427 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 827 AM MDT Wed Aug 19 2020 ...SIGNIFICANT DRY LIGHTNING EVENT LIKELY THIS AFTERNOON... WYZ301>303-305>310-200200- /O.CON.KCYS.FW.W.0026.200819T1800Z-200820T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Sierra Madre Range/Medicine Bow NF-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 827 AM MDT Wed Aug 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 301, 302, 303, 305, 306, 307, 308, 309, AND 310... * AFFECTED AREA...Fire weather zone 301 through 303 and 305 through 310 * WIND...West to west northwest 15 to 20 gusting to 30 mph. Much stronger downburst winds with thunderstorms. Downburst winds to 50 mph possible with thunderstorms. * HUMIDITY...12 to 16 percent. * HAINES...5 to 6. * THUNDERSTORMS...Thunderstorms developing around noon time becoming most numerous during the afternoon. Very little rainfall expected with storms. * HIGHEST THREAT...is located in the vicinity of the mountains across southeast Wyoming. The Laramie Range will see the highest coverage of afternoon thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
741 WWUS85 KCYS 200147 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 747 PM MDT Wed Aug 19 2020 ...CRITICAL FIRE WEATHER CONDITIONS THURSDAY ACROSS PARTS OF CARBON COUNTY... WYZ303-306-201200- /O.CAN.KCYS.FW.W.0026.000000T0000Z-200820T0200Z/ /O.NEW.KCYS.FW.A.0021.200820T1700Z-200821T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin- 747 PM MDT Wed Aug 19 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 306... ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS THIS EVENING FOR FIRE WEATHER ZONES 303 AND 306... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. The Red Flag Warning has been cancelled. * WIND...West to west northwest 15 to 20 gusting to 35 mph. * HUMIDITY...12 to 16 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-302-305-307>310-200300- /O.CAN.KCYS.FW.W.0026.000000T0000Z-200820T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 747 PM MDT Wed Aug 19 2020 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 301, 302, 305, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Storms have ended across the area this evening. Thunderstorms are no longer expected. $$ WYZ304-201200- /O.NEW.KCYS.FW.A.0021.200820T1700Z-200821T0200Z/ Southwest Carbon County- 747 PM MDT Wed Aug 19 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zone 304. * WIND...West to west northwest 15 to 20 gusting to 35 mph. * HUMIDITY...12 to 16 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 18, 1:32 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 18, 1:32 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 132 PM MDT Tue Aug 18 2020 .SHORT TERM...(This evening through Thursday night) Issued at 128 PM MDT Tue Aug 18 2020 Tonight...The HRRR model suggests no more than isolated evening thunderstorms on tap, which looks reasonable considering CAPE and warm temperatures aloft. Could see a few strong thunderstorms across the Nebraska Panhandle where CAPE will be locally higher. Wednesday/Wednesday evening ...With slightly cooler temperatures aloft, and the addition of increased low and mid level moisture, we expect to see an areal increase of afternoon and evening thunderstorms, mainly along a low level convergence axis from Douglas to Cheyenne in the afternoon, then across the Nebraska Panhandle in the evening where storms will transition to. Thursday/Thursday night...Heights aloft continue to decrease, and with adequate low and mid level moisture, we expect isolated to scattered late day shower and thunderstorm coverage. Slightly cooler compared to Wednesday. .LONG TERM...(Friday through Tuesday) Issued at 128 PM MDT Tue Aug 18 2020 Ridging aloft prevails Friday through Sunday, and with limited low and mid level moisture, mostly dry conditions should prevail. Zonal flow aloft prevails for Monday and Tuesday, with enough moisture for at least isolated late day thunderstorms on Tuesday. Temperatures will continue above climatological normals. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1123 AM MDT Tue Aug 18 2020 Looking like smoke has mixed out of the Laramie Valley this morning improving visibility at KLAR above MVFR levels. VFR conditions are expected for area terminals through the forecast period. Northerly surface winds are expected through much of the afternoon with the chance for VCTS over the Nebraska Panhandle, especially near KSNY. Winds will calm back down this evening with SCT to BKN mid-level clouds. && .FIRE WEATHER... Issued at 128 PM MDT Tue Aug 18 2020 An unusually hot and dry weather pattern continues with widespread highs in the 90s and minimum RHs in the lower teens and upper single digits. This is creating a favorable situation for new fire starts given the fuels status. Despite this, fire weather concerns should remain fairly low with winds below critical thresholds. Increasing chances for thunderstorm activity through Thursday. Any thunderstorms may produce gusty and erratic surface winds, as well as frequent lightning. Dry thunderstorms do not appear particularly likely with sufficient low-level moisture, but storms will still be on the high-based side. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...MB FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 18, 9:51 AM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 951 AM MDT Tue Aug 18 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-191600- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 951 AM MDT Tue Aug 18 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated afternoon and evening thunderstorms will be possible. Severe thunderstorms are unlikely. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are expected Wednesday afternoon, primarily from Douglas to Laramie and Cheyenne, and Wednesday evening across the Nebraska Panhandle. Isolated afternoon and evening thunderstorms are forecasted for Thursday and Monday. .Spotter information statement... Spotter activation will not be needed. Rubin
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.